MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PULSE GENERATOR

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE PULSE GENERATOR
Model Number E053
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) was explanted due to premature battery depletion.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) was explanted due to premature battery depletion.Device was returned and analyzed.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned implantable cardioverter defibrillator (icd) was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Malfunction of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.Boston scientific has issued an advisory communication regarding an older subset of cognis/teligen devices that is more susceptible to this anomaly.Specifically, the performance of a low voltage capacitor may be compromised over time, causing an increased current drain that can lead to premature battery depletion.

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9666422
Report Number2124215-2020-02563
Device Sequence Number11484107
Product Code LWP
UDI-Device Identifier00802526480706
UDI-Public00802526480706
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/09/2014
Device Model NumberE053
Device Catalogue NumberE053
Device Lot Number100908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date04/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR